Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 372, NWS Atlanta, GA

June 28, 2008Gilmer County, Gordon County, Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2008, 8:36 PM EDT for Gilmer County, Gordon County, Murray County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2008, 8:36 PM EDT (00:36 UTC)
Expired
Jun 28, 2008, 9:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Gilmer County, GA, Gordon County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 290037
SVRFFC
GAC123-129-213-290115-
/O.NEW.KFFC.SV.W.0372.080629T0036Z-080629T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
  GORDON COUNTY IN NORTHWEST GEORGIA
  MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 915 PM EDT

* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CRANDALL TO RAMHURST TO NICKELSVILLE...MOVING EAST AT 19 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CALHOUN...FORT MOUNTAIN STATE PARK...AUDUBON...REDBUD...
  WHITESTONE...TALONA...OAKMAN...CHERRY LOG...FAIRMOUNT AND ELLIJAY.

THESE THUNDERSTORMS PRODUCED WIND DAMAGE IN SOUTHEAST WALKER AND 
WHITFIELD COUNTIES WITHIN THE PAST HOUR.  WHILE THE STORMS HAVE 
WEAKENED SLIGHTLY SINCE THAT TIME...WINDS MAY STILL BLOW DOWN TREES 
AND POWER LINES IN THIS AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3489 8462 3485 8461 3485 8442 3481 8433
      3455 8446 3454 8465 3441 8466 3439 8498
      3442 8511 3462 8506 3461 8493 3467 8494
      3467 8489 3470 8493 3471 8486 3478 8488
      3478 8484 3483 8486 3486 8482 3493 8482
TIME...MOT...LOC 0036Z 282DEG 17KT 3483 8474 3468 8482
          3462 8495

$$
2 follow-up statements
000 
WWUS52 KFFC 290108
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SAT JUN 28 2008

GAC213-290116-
/O.CAN.KFFC.SV.W.0372.000000T0000Z-080629T0115Z/
MURRAY GA-
906 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MURRAY COUNTY HAS 
BEEN CANCELLED...

THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR 
MURRAY COUNTY HAS MOVED EAST INTO GILMER COUNTY.  LIGHT TO MODERATE 
RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE FOR ANOTHER 30 MINUTES 
OR SO...BUT SEVERE WEATHER IS NOT LONGER EXPECTED AT THIS TIME.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3481 8433 3455 8446 3456 8447 3455 8450
      3456 8450 3456 8452 3455 8453 3455 8464
      3446 8494 3459 8480 3457 8466 3485 8446
TIME...MOT...LOC 0106Z 272DEG 34KT 3483 8427 3470 8435
          3462 8450

$$

GAC123-129-290115-
/O.CON.KFFC.SV.W.0372.000000T0000Z-080629T0115Z/
GORDON GA-GILMER GA-
906 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WESTERN GILMER AND CENTRAL GORDON COUNTIES...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF CHERRY LOG TO 6 MILES SOUTH OF CHERRY LOG
TO TALONA...MOVING EAST AT 35 MPH.

WIND DAMAGE WAS REPORTED FROM THIS LINE OF THUNDERSTORMS ACROSS 
WHITFIELD AND WALKER COUNTIES.  DOPPLER RADAR CONTINUES TO INDICATE 
STRONG WINDS IN THESE THUNDERSTORMS CAPABLE OF BLOWING DOWN TREES 
AND POWER LINES...ESPECIALLY ACROSS NORTHERN AND CENTRAL GILMER 
COUNTY BETWEEN CHERRY LOG AND ELLIJAY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3481 8433 3455 8446 3456 8447 3455 8450
      3456 8450 3456 8452 3455 8453 3455 8464
      3446 8494 3459 8480 3457 8466 3485 8446
TIME...MOT...LOC 0106Z 272DEG 34KT 3483 8427 3470 8435
          3462 8450

$$


19
000 
WWUS52 KFFC 290119
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT SAT JUN 28 2008

GAC123-129-290128-
/O.EXP.KFFC.SV.W.0372.000000T0000Z-080629T0115Z/
GORDON GA-GILMER GA-
918 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GILMER AND CENTRAL
GORDON COUNTIES EXPIRED AT 915 PM EDT...

AT 917 PM EDT...THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING 
FOR THESE COUNTIES HAVE WEAKENED AND HAVE MOVED EAST.  MODERATE TO 
HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL CONTINUE 
ACROSS EASTERN GILMER COUNTY FOR ANOTHER 30 TO 45 MINUTES...BUT 
SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3481 8433 3455 8446 3456 8447 3455 8450
      3456 8450 3456 8452 3455 8453 3455 8464
      3446 8494 3459 8480 3457 8466 3485 8446
TIME...MOT...LOC 0108Z 272DEG 34KT 3483 8425 3470 8433
          3462 8448

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:10 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 28, 6:10 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT SAT JUN 28 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING
SHOULD GENERALLY DIMINISH OVERNIGHT. WENT WITH A MAV/MET BLEND
FOR TEMPERATURES OVERNIGHT. HIGH DEWPOINTS SHOULD KEEP
TEMPERATURES ABOVE NORMAL OVERNIGHT.

COLD FRONT OVER MISSISSIPPI VALLEY WILL EDGE TOWARD NORTHWEST
GEORGIA BY SUNRISE...SO CANT RULE OUT SOME PRECIPITATION PUSHING
INTO NW CWA BEFORE SUNRISE. TOMORROW LOOKS TO BE BEST CHANCE FOR
THUNDERSTORMS IN QUITE A WHILE. DECENT SHORT WAVE PASSES JUST
NORTH OF GEORGIA DURING THE AFTERNOON...AS IT ROTATES AROUND AN
UNUSUALLY STRONG 500 MB TROUGH. COLD FRONT SAGS SOUTHWARD THROUGH
NORTH GEORGIA THROUGH THE DAY. MORE THAN ADEQUATE LOW LEVEL
MOISTURE WILL BE ENHANCED FURTHER BY RICH PLUME OF GULF MOISTURE
BEING PULLED INTO THE TROUGH FROM THE CENTRAL GULF BY 40 KT 850 MB
WEST WINDS DURING THE DAY. BY SUNDAY AFTERNOON...SURFACE HEATING
SHOULD INCREASE MODEST LOW LEVEL LAPSE RATES ENOUGH TO ALLOW FOR
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. MID
LEVEL COOLING FROM THE SHORT WAVE...COMBINED WITH MODERATE SHEAR
FROM THE LOW LEVEL JET WILL LEAD TO ISOLATED SEVERE CONVECTION
DURING THE AFTERNOON AND EARLY EVENING TOMORROW. DAMAGING WINDS
FROM LOCALIZED DOWNBURSTS WILL BE THE PRIMARY THREAT...ALTHOUGH
STRONGEST CONVECTION WILL BE CAPABLE OF HAIL AS WELL. THE MAIN
FACTOR THAT MAY HINDER SEVERE THREAT IS THE POSSIBILITY OF
WIDESPREAD CLOUD COVER...BUT WILL HAVE TO WAIT AND SEE IF
CONVECTION OVER NORTHERN GULF SENDS A SIGNIFICANT AMOUNT OF MID
AND HIGH LEVEL DEBRIS OVER THE AREA DURING THE PEAK HEATING SUNDAY
AFTERNOON. FOR TEMPERATURES...HIGH DEPENDENCE ON AMOUNT OF CLOUDS
AND PRECIPITATION AS WELL AS TIMING. WENT A LITTLE ABOVE
GUIDANCE...AS AMPLE SUN EARLY SHOULD ALLOW FOR DECENT WARMING
BEFORE ONSET OF THUNDERSTORMS.

COLD FRONT DRIFTS INTO CENTRAL GEORGIA SUNDAY NIGHT...CONVECTION
SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL
KEEP POPS IN OVERNIGHT...AS SOME ACTIVITY IS LIKELY TO CONTINUE
INTO THE NIGHT...PARTICULARLY ALONG THE FRONTAL BOUNDARY.

MONDAY AND MONDAY NIGHT LOOK DRIER AS NORTHWEST FLOW ESTABLISHES
ITSELF OVER THE AREA. FEEL THE FRONT WILL MAKE IT INTO SOUTH
GEORGIA...BUT MODELS PROJECT SIGNIFICANT SHORTWAVE RIDING ALONG IT
MONDAY AFTERNOON...SO HAVE ENHANCED THUNDERSTORM CHANCES ACROSS
SOUTHERN ZONES TO ACCOUNT FOR THIS. TEMPERATURES SHOULD BE
SEASONAL...WITH A LITTLE COOLER MORNINGS THAN PREVIOUS BECAUSE OF
THE DRIER AIR.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

TROUGH OVER THE NORTHEAST UNITED STATES WILL CONTINUE NORTHWEST
FLOW ALOFT THROUGH THURSDAY...LEADING TO DRY CONDITIONS OVER THE
AREA. BY THE END OF THE WEEK...A MORE ZONAL PATTERN DEVELOPS...AND
MODELS CONTINUE TO HINT THAT BERMUDA RIDGE MAY BE EAST ENOUGH TO
ALLOW SIGNIFICANT MOISTURE TO SURGE NORTHWARD FROM THE GULF ACROSS
THE SOUTHEASTERN UNITED STATES. WILL KEEP SEASONAL TEMPERATURES
WITH INCREASING RAIN CHANCES LATE IN THE WEEK.

23
&&

.AVIATION...
SCATTERED TSTORMS ACROSS THE COUNTY WARNING AREA AT THE MOMENT
SHOULD BEGIN TO WEAKEN AND BECOME MORE ISOLATED AS WE GO INTO THE
EVENING HOURS...WITH THE LOSS OF DAYTIME HEATING. CURRENT
THOUGHTS...MAY HAVE TO CARRY VCTS AT TAF SITES FOR A FEW HOURS THIS
EVENING. OTHERWISE LOOK FOR MAINLY VARYING AMOUNTS OF MID/HIGH
CLOUDS OVERNIGHT...WITH VSBYS GENERALLY UNRESTRICTED. CIGS LOWERING
INTO THE MVFR RANGE MID TO LATE MORNING SUNDAY...AS A COLD FRONT
APPROACHES. ALSO COULD SEE SHOWERS(ISOLATED THUNDER) AROUND DURING
THE MORNING MAINLY ACROSS THE NORTH...BUT LOOK FOR SCATTERED TO
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY WARNING AREA
DURING THE AFTERNOON. PLAN TO GO WITH TEMPO THUNDER AT ALL TAF SITES
BY 18Z. SOUTHWEST WINDS DIMINISHING TO LESS THAN 10 KTS (OUTSIDE OF
TSTORMS AREAS) DURING THE EVENING. SOUTHWEST TO WEST WINDS 10 TO 15
KTS SUNDAY.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  88  66  86  63 /  30  70  40  20   5
ATLANTA         71  85  67  84  64 /  30  70  40  20   5
BLAIRSVILLE     68  77  60  79  57 /  40  70  40  10  10
CARTERSVILLE    68  85  63  84  58 /  50  70  40  20  10
COLUMBUS        71  90  70  88  67 /  30  60  40  30   5
GAINESVILLE     68  83  65  84  63 /  40  70  40  20  10
MACON           72  90  69  88  64 /  30  70  40  30   5
ROME            70  85  65  87  60 /  50  60  40  10  10
PEACHTREE CITY  70  85  65  84  58 /  30  70  40  20   5
VIDALIA         71  90  72  89  65 /  30  60  40  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 6:26 AM EDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 AM EDT SAT JUN 28 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
626 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN
MOUNTAINS WHILE A COUPLE WEAK UPPER LEVEL DISTURBANCES PASS
OVERHEAD TODAY AND TONIGHT.

.PRIMARY HAZARDS...
WHILE LIGHTNING WILL BE THE PRIMARY HAZARD FROM ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND TONIGHT...A FEW OF THE STRONGER
STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DISCUSSION...
THE ATMOSPHERE WILL BECOME SOMEWHAT MORE UNSTABLE THAN YESTERDAY
WITH CAPE INCREASING TO AROUND 2000 BY AFTERNOON. VERTICAL WIND
SHEAR CONTINUES TO BE LIMITED...SO THUNDERSTORMS WILL ONCE AGAIN
BE OF THE DISORGANIZED AND SHORT-LIVED PULSE VARIETY...THE
STRONGEST OF WHICH MAY PRODUCE STRONG WIND GUSTS...HAIL...AND
BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE
SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A
SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER
CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED TODAY BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE AS
CONDITIONS WARRANT.

In the hours before

Special weather statement, Jun 28, 6:19 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SAT JUN 28 2008

GAZ102-103-282300-
619 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND WIND GUSTS TO 40 MPH IN WEBSTER AND STEWART COUNTIES UNTIL 700
PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF WESTVILLE AND ANOTHER OVER
RICHLAND...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 7:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT JUN 28 2008

GAZ001>005-290000-
719 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH ACROSS
DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 800 PM
EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST NORTHWEST OF RINGGOLD...TO
CHICKAMAUGA...TO CLOUDLAND STATE PARK...TO RISING FAWN...MOVING EAST
AT 16 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE...
WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 800 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...NEW
ENGLAND...HINKLES...CLOUDLAND STATE PARK...TRENTON...ROSSVILLE...
LOOKOUT MOUNTAIN...LAKEVIEW...FAIRVIEW...CHATTANOOGA VALLEY...RISING
FAWN...HIGH POINT...GRAYSVILLE...FORT OGLETHORPE AND INDIAN SPRINGS.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY
THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND
AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 28, 8:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     ROBERTA                 32.72N 84.01W
06/28/2008                   CRAWFORD           GA   COUNTY OFFICIAL

            1 TREE DOWN

0540 PM     TSTM WND DMG     MONTICELLO              33.31N 83.69W
06/28/2008                   JASPER             GA   COUNTY OFFICIAL

            3 TREES DOWN

&&

SL
Local storm report, Jun 28, 8:03 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     LIGHTNING        CADWELL                 32.34N 83.04W
06/28/2008                   LAURENS            GA   COUNTY OFFICIAL

            2 STRUCTURE FIRES DUE TO LIGHTNING

0415 PM     LIGHTNING        DEXTER                  32.43N 83.06W
06/28/2008                   LAURENS            GA   COUNTY OFFICIAL

            GRASS FIELD SET ON FIRE BY LIGHTNING

0445 PM     HAIL             MEEKS                   32.62N 82.56W
06/28/2008  E0.75 INCH       JOHNSON            GA   PUBLIC

0445 PM     TSTM WND DMG     MEEKS                   32.62N 82.56W
06/28/2008                   JOHNSON            GA   PUBLIC

            1 TREE DOWN

0445 PM     LIGHTNING        CARROLLTON              33.58N 85.08W
06/28/2008                   CARROLL            GA   COUNTY OFFICIAL

            TREE STRUCK BY LIGHTNING ON MANDEVILLE ROAD

0454 PM     TSTM WND DMG     SWAINSBORO              32.59N 82.34W
06/28/2008                   EMANUEL            GA   COUNTY OFFICIAL

            2 TREES DOWN

0503 PM     TSTM WND DMG     ROBERTA                 32.72N 84.01W
06/28/2008                   CRAWFORD           GA   COUNTY OFFICIAL

            1 TREE DOWN

0540 PM     TSTM WND DMG     MONTICELLO              33.31N 83.69W
06/28/2008                   JASPER             GA   COUNTY OFFICIAL

            3 TREES DOWN

&&

SL
Special weather statement, Jun 28, 8:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT SAT JUN 28 2008

GAZ005-006-290030-
804 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WESTERN FANNIN AND MURRAY COUNTIES
UNTIL 830 PM EDT...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUST NORTHWEST OF HIGDON TO SUMAC...MOVING
EAST AT 35 MPH.

WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THIS
ACTIVITY...ESPECIALLY AFTERNOON WESTERN FANNIN AND NORTHERN MURRAY
COUNTIES.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 8:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT SAT JUN 28 2008

GAZ011-012-019-290045-
817 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR CHATTOOGA...NORTHERN FLOYD...AND
NORTHERN GORDON COUNTIES UNTIL 845 PM EDT...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST NORTH OF SUGAR VALLEY...TO
TRION...TO MENLO...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
NORTHERN FLOYD...CHATTOOGA...AND GORDON COUNTIES THROUGH 845 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SUBLIGNA...CLOUDLAND...TRION...MENLO...SUMMERVILLE...
CHATTOOGAVILLE...SUGAR VALLEY...BERRYTON...RESACA...NICKELSVILLE...
HOLLAND...LYERLY...JAMES H. FLOYD STATE PARK...EVERETT SPRINGS AND
TIDINGS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:43 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor32 min
Jun 29, 4:54 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd51 min
Jun 29, 5:11 PM EDTSevere Thunderstorm WarningFFCFloyd34 min
Jun 29, 5:12 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs48 min
Jun 29, 5:31 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield44 min
Jun 29, 5:54 PM EDTSevere Thunderstorm WarningFFCBartow51 min
Jun 29, 6:08 PM EDTSevere Thunderstorm WarningFFCHaralson45 min
Jun 29, 6:11 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb36 min
Jun 29, 6:26 PM EDTSevere Thunderstorm WarningFFCFulton33 min
Jun 29, 6:34 PM EDTSevere Thunderstorm WarningFFCCarroll41 min
Jun 29, 7:06 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard39 min
Jun 29, 7:14 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton46 min
Jun 29, 7:52 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.